Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 235, NWS Jackson, KY

June 23, 20114 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 23, 2011, 6:44 PM EDT for 4 counties in Kentucky. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2011, 6:44 PM EDT (22:44 UTC)
Expired
Jun 23, 2011, 7:19 PM EDT
In force
35 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY

The radar

The Jackson,KY radar (KJKL), 64 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 6:46 PM EDTTSTM WND DMGLincoln, KYFEW TREES DOWN ON CEMETERY ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 1:37 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

287 
WUUS53 KJKL 232244
SVRJKL
KYC051-121-125-131-232345-
/O.NEW.KJKL.SV.W.0235.110623T2244Z-110623T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
644 PM EDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  NORTHEASTERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
  EXTREME EAST CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  LESLIE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 745 PM EDT

* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WOOLLUM...OR 8 MILES SOUTH OF MANCHESTER...AND MOVING EAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OGLE...LINCOLN...BOHO AND GARRARD AROUND 650 PM EDT.
  LIPPS...BRIGHTSHADE...BOTTO AND GOOSE ROCK AROUND 655 PM EDT.
  ICE CLIFF...PLANK AND ASHERS FORK AROUND 700 PM EDT.
  MARCUM AROUND 705 PM EDT.
  SPRING CREEK...ROARK AND CREEKVILLE AROUND 710 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LEWIS
CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.

LAT...LON 3694 8389 3712 8390 3719 8323 3718 8321
      3715 8323 3711 8320 3702 8319 3701 8322
      3697 8327 3694 8334 3694 8351 3696 8359
      3694 8357
TIME...MOT...LOC 2244Z 266DEG 28KT 3703 8377
WIND...HAIL 60MPH 1.00IN

$$

GREIF
4 follow-up statements
106 
WWUS53 KJKL 232257
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
657 PM EDT THU JUN 23 2011

KYC125-232307-
/O.CAN.KJKL.SV.W.0235.000000T0000Z-110623T2345Z/
LAUREL KY-
657 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL LAUREL
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3694 8372 3712 8379 3719 8323 3718 8321
      3715 8323 3711 8320 3702 8319 3701 8322
      3697 8327 3694 8334 3694 8351 3696 8359
      3695 8359 3694 8357
TIME...MOT...LOC 2257Z 266DEG 28KT 3704 8364

$$

KYC051-121-131-232345-
/O.CON.KJKL.SV.W.0235.000000T0000Z-110623T2345Z/
CLAY KY-LESLIE KY-KNOX KY-
657 PM EDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KNOX...LESLIE AND SOUTHEASTERN CLAY COUNTIES UNTIL 745 PM EDT...

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LIPPS...OR 10 MILES SOUTHEAST OF MANCHESTER...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRING CREEK...CREEKVILLE AND MARCUM AROUND 705 PM EDT.
  ROARK...QUEENDALE...SKIDMORE AND GARDNER AROUND 710 PM EDT.
  ESSIE AND WARBRANCH AROUND 715 PM EDT.
  ASHER...MOZELLE AND HOSEA AROUND 720 PM EDT.
  HOSKINSTON...STINNETT AND CHAPPELL AROUND 725 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LEWIS
CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3694 8372 3712 8379 3719 8323 3718 8321
      3715 8323 3711 8320 3702 8319 3701 8322
      3697 8327 3694 8334 3694 8351 3696 8359
      3695 8359 3694 8357
TIME...MOT...LOC 2257Z 266DEG 28KT 3704 8364
WIND...HAIL 60MPH 1.00IN

$$

GREIF
670 
WWUS53 KJKL 232304
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
704 PM EDT THU JUN 23 2011

KYC051-121-131-232345-
/O.CON.KJKL.SV.W.0235.000000T0000Z-110623T2345Z/
CLAY KY-LESLIE KY-KNOX KY-
704 PM EDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHEASTERN KNOX...LESLIE AND SOUTHEASTERN CLAY COUNTIES UNTIL 745
PM EDT...

AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR ASHERS FORK...OR 12 MILES
SOUTHEAST OF MANCHESTER...MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROARK AND QUEENDALE AROUND 710 PM EDT.
  ESSIE AND WARBRANCH AROUND 715 PM EDT.
  ASHER...STINNETT...MOZELLE AND HOSEA AROUND 720 PM EDT.
  HOSKINSTON...CHAPPELL...WENDOVER AND HYDEN AROUND 725 PM EDT.
  LEWIS CREEK AND WOOTON AROUND 730 PM EDT.
  CAUSEY AROUND 735 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LEWIS
CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3696 8359 3694 8357 3697 8363 3714 8366
      3719 8323 3718 8321 3715 8323 3711 8320
      3702 8319 3701 8322 3697 8327 3694 8335
      3694 8351
TIME...MOT...LOC 2304Z 266DEG 28KT 3704 8357
WIND...HAIL 60MPH 0.75IN

$$

GREIF
735 
WWUS53 KJKL 232312
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
712 PM EDT THU JUN 23 2011

KYC121-232322-
/O.CAN.KJKL.SV.W.0235.000000T0000Z-110623T2345Z/
KNOX KY-
712 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN KNOX
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3697 8348 3698 8348 3699 8353 3713 8356
      3719 8323 3718 8321 3715 8323 3711 8320
      3702 8319 3701 8322 3697 8327 3696 8334
TIME...MOT...LOC 2312Z 266DEG 28KT 3704 8349

$$

KYC051-131-232345-
/O.CON.KJKL.SV.W.0235.000000T0000Z-110623T2345Z/
CLAY KY-LESLIE KY-
712 PM EDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LESLIE
AND SOUTHEASTERN CLAY COUNTIES UNTIL 745 PM EDT...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR ROARK...OR 11 MILES SOUTHWEST OF
HYDEN...MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ASHER...STINNETT...MOZELLE AND HOSEA AROUND 720 PM EDT.
  HOSKINSTON...CHAPPELL AND WENDOVER AROUND 725 PM EDT.
  LEWIS CREEK AROUND 730 PM EDT.
  CAUSEY...BIG FORK...CUTSHIN AND CINDA AROUND 735 PM EDT.
  YEADDISS...BIG ROCK AND DALEY AROUND 740 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LEWIS
CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3697 8348 3698 8348 3699 8353 3713 8356
      3719 8323 3718 8321 3715 8323 3711 8320
      3702 8319 3701 8322 3697 8327 3696 8334
TIME...MOT...LOC 2312Z 266DEG 28KT 3704 8349
WIND...HAIL 60MPH 0.75IN

$$

GREIF
399 
WWUS53 KJKL 232319
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
719 PM EDT THU JUN 23 2011

KYC051-131-232329-
/O.CAN.KJKL.SV.W.0235.000000T0000Z-110623T2345Z/
CLAY KY-LESLIE KY-
719 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LESLIE AND
SOUTHEASTERN CLAY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM. 

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 9 PM EDT.

LAT...LON 3697 8348 3698 8348 3699 8353 3713 8356
      3719 8323 3718 8321 3715 8323 3711 8320
      3702 8319 3701 8322 3697 8327 3696 8334
TIME...MOT...LOC 2319Z 266DEG 28KT 3704 8342

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:51 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 23, 3:51 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
351 PM EDT THU JUN 23 2011

.SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...UPDATED

A SURFACE COLD FRONT...ALIGNED NORTHEAST TO SOUTHWEST ACROSS CENTRAL
KENTUCKY WILL SLOWLY MOVE THROUGH THE AREA THIS EVENING. A BROKEN
LINE OF CONVECTION HAS FIRED UP AHEAD OF THE FRONT...WITH A FEW CELLS
ROTATING AND BRINGING A SEVERE THREAT. SHEAR WILL CONTINUE TO BE
AMPLE THROUGH DUSK...KEEPING AT LEAST AN ISOLATED THREAT OF SEVERE
GOING ACROSS THE AREA. ONCE HEATING IS LOST...EXPECT AN OVERALL
DECREASE IN INTENSITY.

THE STACKED LOW CURRENTLY SPIRALING ACROSS THE GREAT LAKES AND ITS
ASSOCIATED CYCLONIC FLOW WILL KEEP A THREAT OF ISOLATED CONVECTION
ACROSS MOST OF THE AREA ON FRIDAY...AS A SHORT WAVE TROUGH SWINGS
THROUGH THE OHIO VALLEY.

THE STACKED SYSTEM WILL THEN MOVE FAR ENOUGH AWAY BY SATURDAY TO
ALLOW FOR A DRY ACROSS THE AREA...WITH SHORT WAVE RIDGING WORKING IN
AND WEAK HIGH PRESSURE CONTROLLING AT THE SURFACE.

A WARM FRONT WILL BEGIN TO LIFT NORTHEAST FROM THE PLAINS LATE
SATURDAY NIGHT...BRINGING AN INCREASE IN CLOUDS AS WELL AS SOME
POTENTIAL FOR CONVECTION TOWARDS DAWN.

FOR TEMPERATURES...STUCK CLOSER TO NAM NUMBERS...GENERALLY A NICE
BREAK FROM THE HUMIDITY THROUGH THE FIRST PART OF THE WEEKEND...WITH
TEMPERATURES RUNNING NEAR OR SLIGHTLY BELOW NORMAL FOR THIS TIME OF
YEAR.

.LONG TERM.../SUNDAY THROUGH THURSDAY/...UPDATED

THE 12Z RUN OF THE GFS...00Z RUN OF THE ECMWF...AND THE LATEST HPC
GUIDANCE ARE ALL IN PRETTY GOOD AGREEMENT REGARDING DAYS 4-7 OF THE
FORECAST. THE CONSENSUS IS FOR A SERIES OF WEAK IMPULSES AND
EVENTUALLY A SLUGGISH FRONTAL BOUNDARY TO MOVE ACROSS THE OHIO AND
TENNESSEE VALLEYS FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. THAT
BEING SAID...USED A BLEND OF THE LATEST RUNS OF THE ECMWF AND GFS
MODELS TO CONSTRUCT AN OVERALL SYNOPTIC PATTERN AND AREAL COVERAGE OF
PRECIPITATION...CLOUD COVER...AND QPF. THE LATEST GFS MODEL SOUNDINGS
ARE ACTUALLY DEPICTING PRETTY GOOD CAPE PROFILES...WITH 2000-3000J/KG
FORECAST FOR THE AFTERNOON AND EVENING PERIODS EARLY NEXT WEEK. BEING
THAT FAR OUT...WILL NOT JUMP ON THAT BAND WAGON JUST YET. FOR NOW
WILL SAY THAT IT LOOKS LIKE...BASED ON THE LATEST MODEL DATA...THAT
INSTABILITY WILL BE FAVORABLE FOR THE FORMATION AND MAINTENANCE OF
SHOWERS AND THUNDERSTORMS TO START THE NEW WORK WEEK.

WENT WITH A DECENT CHANCE OF RAIN FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON...AS A SERIES OF SHORT WAVES MOVE OUT OF THE NORTHERN
PLAINS. DECIDED TO KEEP PRECIPITATION CHANCES IN THE SLIGHT CHANCE
CATEGORY DURING FRONTAL PASSAGE...AS THE BOUNDARY LOOKS LIKE IT WILL
BECOME VERY ELONGATED FROM WEST TO EAST...AND WASHES OUT A BIT. ALSO
OF NOTE...IS A LESS THAN IMPRESSIVE LOW LEVEL JET BEING DEPICTED IN
THE LATEST MODELS...WHICH WOULD HINDER SURFACE MOISTURE RECOVERY A
BIT. WEDNESDAY AND THURSDAY WILL BE KEPT DRY FOR NOW AS THE MODELS
ARE KEEPING PRECIP OUT OF THE AREA AND BRINGING A LARGE RIDGE OF
CANADIAN HIGH PRESSURE INTO THE EASTERN THIRD OF THE COUNTRY.

FOR TEMPERATURES...CONTINUED THE TREND OF COOLER THAN MEXMOS
NUMBERS. THE LATEST HPC GUIDANCE ACTUALLY LOOKED PRETTY GOOD IN THIS
REGARD...SO ANY ADJUSTMENTS MADE WERE TOWARD THOSE NUMBERS. A
RECURRING TREND WITH THE MOS TEMPERATURES HAS BEEN TO WAY UNDER
FORECAST DEWPOINT TEMPERATURES...THEREBY LEADING TO HIGHER THAN
REASONABLE MAX TEMPERATURES. DEWPOINTS WERE INCREASED ACROSS THE
BOARD FOR SEVERAL PERIODS IN THE EXTENDED TO REFLECT THE
AFOREMENTIONED TREND. ALSO MADE SOME ADJUSTMENTS TO THE WINDS AS PER
THE LATEST MODEL DATA.

&&

.AVIATION.../18Z TO 18Z/

CONVECTION HAS INITIATED...MAINLY NORTH OF THE MOUNTAIN PARKWAY...AND
HAS REMAINED SCATTERED IN AREAL COVERAGE THUS FAR. AS THE COLD FRONT
CONTINUES TO APPROACH...EXPECT COVERAGE TO BECOME MORE NUMEROUS. HAVE
MAINTAINED A TEMPO GROUP OF MVFR TSRA FOR ALL THREE SITES BETWEEN 20
AND 00Z. THEREAFTER...SOME MVFR STRATOCU MAY DEVELOP BEHIND THE
DEPARTING COLD FRONT...ALTHOUGH THIS CONTINUES TO BE IN QUESTION. IF
THIS DECK WERE TO FORM...IT WILL MIX OUT BY THE MID-MORNING HOURS ON
FRIDAY. WINDS WILL REMAIN GUSTY OUT OF THE SOUTHWEST TO AROUND 20 KTS
AHEAD OF THE COLD FRONT. THESE WILL VEER AROUND TO THE WEST AND
DIMINISH LATER THIS EVENING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...GEOGERIAN
LONG TERM...AR
AVIATION...GEOGERIAN
Hazardous weather outlook, Jun 23, 4:17 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
417 PM EDT THU JUN 23 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
417 PM EDT THU JUN 23 2011

...TORNADO WATCH 541 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. A FEW STORMS
COULD BECOME SEVERE THIS AFTERNOON AND EARLY EVENING...PRODUCING
LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FROM FRIDAY THROUGH FRIDAY EVENING...AND
AGAIN FROM LATE SATURDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND ANY INCIDENTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN JACKSON KY.

GEOGERIAN

In the hours before

Special weather statement, Jun 23, 4:15 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
415 PM EDT THU JUN 23 2011

KYZ104-106-107-232045-
ELLIOTT-JOHNSON-MORGAN-
415 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445
PM EDT THURSDAY AFTERNOON...

   SOUTHERN ELLIOTT...
   EAST CENTRAL MORGAN AND
   NORTHWESTERN JOHNSON.

AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOON...OR 9
MILES SOUTHEAST OF SANDY HOOK...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...KEATON AROUND
420 PM EDT...FLATGAP AROUND 425 PM EDT...AND WINIFRED AROUND 430 PM
EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.

GREIF
Special weather statement, Jun 23, 4:55 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT THU JUN 23 2011

KYZ119-232130-
MARTIN-
455 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 530
PM EDT THURSDAY AFTERNOON...

   NORTHERN MARTIN.

AT 456 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF WELLS...OR 9 MILES NORTHWEST OF INEZ...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...JOB AROUND 505
PM EDT...CALF CREEK AROUND 510 PM EDT...AND HODE AROUND 515 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.

GREIF
Special weather statement, Jun 23, 5:13 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
513 PM EDT THU JUN 23 2011

KYZ083-084-232200-
WAYNE-MCCREARY-
513 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 600
PM EDT THURSDAY EVENING...

   SOUTHERN WAYNE AND
   SOUTHWESTERN MCCREARY.

AT 513 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF SUNNYBROOK...OR 7 MILES SOUTH OF ALBANY...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SUNNYBROOK
AROUND 530 PM EDT...HIDALGO AROUND 535 PM EDT...SLICKFORD AROUND 540
PM EDT...MOUNT PISGAH AROUND 545 PM EDT...AND BURFIELD AROUND 550 PM
EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.

GREIF
Special weather statement, Jun 23, 5:38 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
538 PM EDT THU JUN 23 2011

KYZ044-051-052-232245-
FLEMING-ROWAN-BATH-
538 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 645
PM EDT THURSDAY EVENING...

   FLEMING...
   NORTHERN ROWAN AND
   NORTH CENTRAL BATH.

AT 539 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF COWAN...OR 15 MILES SOUTHWEST OF FLEMINGSBURG...MOVING EAST AT 35
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COWAN AROUND
550 PM EDT...PECKS RIDGE AROUND 555 PM EDT...TILTON AROUND 600 PM
EDT...POPLAR PLAINS AROUND 610 PM EDT...AND GODDARD AROUND 615 PM
EDT.

RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.

GREIF
Special weather statement, Jun 23, 5:54 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
554 PM EDT THU JUN 23 2011

KYZ080-085-086-116-232245-
LAUREL-WHITLEY-CLAY-KNOX-
554 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 645
PM EDT THURSDAY EVENING...

   WEST CENTRAL CLAY...
   SOUTHERN LAUREL...
   NORTHWESTERN KNOX AND
   NORTHWESTERN WHITLEY.

AT 554 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOLLY BAY REC.
AREA...OR 13 MILES SOUTHWEST OF LONDON...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...KEAVY AROUND
600 PM EDT...DORTHAE AROUND 605 PM EDT...LILY AROUND 610 PM
EDT...MCHARGUE AROUND 615 PM EDT...AND TUTTLE AROUND 620 PM EDT.

RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.

GREIF
Special weather statement, Jun 23, 6:40 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
640 PM EDT THU JUN 23 2011

KYZ086-116-117-232345-
CLAY-LESLIE-KNOX-
640 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 745
PM EDT THURSDAY EVENING...

   SOUTHERN CLAY...
   CENTRAL LESLIE AND
   NORTHEASTERN KNOX.

AT 640 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPRULE...OR 10
MILES SOUTHWEST OF MANCHESTER...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COTTONGIN
AROUND 645 PM EDT...OGLE AROUND 650 PM EDT...LIPPS AROUND 655 PM
EDT...PLANK AROUND 700 PM EDT...AND PEABODY AROUND 705 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:46 PM EDTSevere Thunderstorm WarningJKLBath, Montgomery29 min
Jun 23, 2:37 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Rowan23 min
Jun 23, 2:44 PM EDTTornado WarningJKLElliott, Morgan, Rowan31 min
Jun 23, 2:48 PM EDTTornado WarningJKLElliott, Morgan, Rowan27 min
Jun 23, 6:06 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Whitley39 min
Jun 23, 7:17 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee33 min
Jun 23, 7:33 PM EDTSevere Thunderstorm WarningJKLMenifee, Morgan, Powell, Wolfe42 min
Jun 23, 7:48 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Morgan42 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.